Alert archive / Idaho / Wind Advisories in 2024
Wind Advisory 7, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 28, 2024, 2:36 AM MDT for 15 counties in Idaho. It took effect at Apr 29, 2024, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2024, 2:36 AM MDT (08:36 UTC)
- In effect from
- Apr 29, 2024, 12:00 PM MDT
- Expired
- Apr 29, 2024, 9:25 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Cassia County, ID, Clark County, ID, Custer County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 26 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 8.6 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2130 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
440 WWUS75 KPIH 280836 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 236 AM MDT Sun Apr 28 2024 IDZ051>057-067-068-075-290000- /O.NEW.KPIH.WI.Y.0007.240429T1800Z-240430T0600Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley-Southern Hills/Albion Mountains-Raft River Region-Beaverhead - Lemhi Highlands-Lost River Valley-Wood River Foothills- Including the cities of Spencer, Howe, Malta, Chilly, Mackay, Mud Lake, Pocatello, Arco, St. Anthony, Picabo, Craters of the Moon NM, American Falls, Holbrook, Fort Hall, Rockland, Rexburg, Edie School, Rupert, Shoshone, Carey, Richfield, Bellevue, Burley, INL, Albion, Idaho Falls, Hailey, Small, Heyburn, Dubois, Shelley, Almo, Blackfoot, and Oakley 236 AM MDT Sun Apr 28 2024 ...WIND ADVISORY IN EFFECT FROM NOON MONDAY TO MIDNIGHT MDT MONDAY NIGHT... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Lost River Valley, Wood River Foothills, Beaverhead - Lemhi Highlands, Eastern Magic Valley, Shoshone/Lava Beds, Arco/Mud Lake Desert, Lower Snake River Plain, Raft River Region, Southern Hills/Albion Mountains, and Upper Snake River Plain. * WHEN...From noon Monday to midnight MDT Monday Night. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Visit weather.gov/pocatello for more information. MacKay
4 follow-up statements
107 WWUS75 KPIH 282012 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 212 PM MDT Sun Apr 28 2024 IDZ051>057-067-068-075-291200- /O.CON.KPIH.WI.Y.0007.240429T1800Z-240430T0600Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley-Southern Hills/Albion Mountains-Raft River Region-Beaverhead - Lemhi Highlands-Lost River Valley-Wood River Foothills- Including the cities of Hailey, Fort Hall, Chilly, Oakley, Carey, Malta, Craters of the Moon NM, Dubois, Pocatello, Small, Burley, Almo, St. Anthony, Arco, Richfield, Idaho Falls, Rockland, Shoshone, INL, Mud Lake, Rupert, Albion, American Falls, Holbrook, Bellevue, Shelley, Spencer, Blackfoot, Howe, Edie School, Rexburg, Picabo, Heyburn, and Mackay 212 PM MDT Sun Apr 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON MONDAY TO MIDNIGHT MDT MONDAY NIGHT... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Lost River Valley, Wood River Foothills, Beaverhead - Lemhi Highlands, Eastern Magic Valley, Shoshone/Lava Beds, Arco/Mud Lake Desert, Lower Snake River Plain, Raft River Region, Southern Hills/Albion Mountains, and Upper Snake River Plain. * WHEN...From noon Monday to midnight MDT Monday Night. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Visit weather.gov/pocatello for more information. McKaughan
482 WWUS75 KPIH 291010 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 410 AM MDT Mon Apr 29 2024 IDZ051>057-067-068-075-292100- /O.CON.KPIH.WI.Y.0007.240429T1800Z-240430T0600Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley-Southern Hills/Albion Mountains-Raft River Region-Beaverhead - Lemhi Highlands-Lost River Valley-Wood River Foothills- Including the cities of Holbrook, Spencer, Shoshone, Howe, Bellevue, Almo, Picabo, Hailey, Dubois, Shelley, Blackfoot, Richfield, Mud Lake, Burley, Oakley, Edie School, Small, Malta, INL, Craters of the Moon NM, Rupert, Pocatello, Fort Hall, Heyburn, Idaho Falls, Chilly, American Falls, Carey, Rexburg, Albion, Arco, Mackay, Rockland, and St. Anthony 410 AM MDT Mon Apr 29 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Lost River Valley, Wood River Foothills, Beaverhead - Lemhi Highlands, Eastern Magic Valley, Shoshone/Lava Beds, Arco/Mud Lake Desert, Lower Snake River Plain, Raft River Region, Southern Hills/Albion Mountains, and Upper Snake River Plain. * WHEN...From noon today to midnight MDT tonight. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Visit weather.gov/pocatello for more information.
173 WWUS75 KPIH 292010 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 210 PM MDT Mon Apr 29 2024 IDZ051>055-300600- /O.NEW.KPIH.FZ.W.0001.240430T0700Z-240430T1500Z/ /O.CON.KPIH.WI.Y.0007.000000T0000Z-240430T0600Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Including the cities of Heyburn, Idaho Falls, St. Anthony, Carey, Rexburg, Blackfoot, American Falls, Shelley, Pocatello, Fort Hall, Rupert, Craters of the Moon NM, Richfield, Burley, Oakley, Shoshone, INL, and Mud Lake 210 PM MDT Mon Apr 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MDT TUESDAY... * WHAT...For the Wind Advisory, west winds 20 to 30 mph with gusts up to 45 mph. For the Freeze Warning, sub-freezing temperatures as low as 26 expected. * WHERE...Eastern Magic Valley, Shoshone/Lava Beds, Arco/Mud Lake Desert, Lower Snake River Plain, and Upper Snake River Plain. * WHEN...For the Wind Advisory, until midnight MDT tonight. For the Freeze Warning, from 1 AM to 9 AM MDT Tuesday. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ IDZ056-057-067-068-075-300600- /O.CON.KPIH.WI.Y.0007.000000T0000Z-240430T0600Z/ Southern Hills/Albion Mountains-Raft River Region-Beaverhead - Lemhi Highlands-Lost River Valley-Wood River Foothills- Including the cities of Chilly, Dubois, Spencer, Almo, Rockland, Albion, Mackay, Bellevue, Howe, Picabo, Holbrook, Hailey, Malta, Edie School, Small, and Arco 210 PM MDT Mon Apr 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Lost River Valley, Wood River Foothills, Beaverhead - Lemhi Highlands, Raft River Region, and Southern Hills/Albion Mountains. * WHEN...Until midnight MDT tonight. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Visit weather.gov/pocatello for more information. McKaughan
897 WWUS75 KPIH 300325 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 925 PM MDT Mon Apr 29 2024 IDZ051>055-301200- /O.CAN.KPIH.WI.Y.0007.000000T0000Z-240430T0600Z/ /O.CON.KPIH.FZ.W.0001.240430T0700Z-240430T1500Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Including the cities of INL, Pocatello, Shelley, Mud Lake, Craters of the Moon NM, Rexburg, Idaho Falls, American Falls, Richfield, Burley, Heyburn, Oakley, St. Anthony, Fort Hall, Carey, Rupert, Shoshone, and Blackfoot 925 PM MDT Mon Apr 29 2024 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MDT TUESDAY... ...WIND ADVISORY IS CANCELLED... * WHAT...Sub-freezing temperatures as low as 26 expected. * WHERE...Eastern Magic Valley, Shoshone/Lava Beds, Arco/Mud Lake Desert, Lower Snake River Plain, and Upper Snake River Plain. * WHEN...From 1 AM to 9 AM MDT Tuesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ IDZ056-057-067-068-075-300430- /O.CAN.KPIH.WI.Y.0007.000000T0000Z-240430T0600Z/ Southern Hills/Albion Mountains-Raft River Region-Beaverhead - Lemhi Highlands-Lost River Valley-Wood River Foothills- Including the cities of Chilly, Small, Almo, Spencer, Rockland, Malta, Dubois, Edie School, Mackay, Howe, Hailey, Picabo, Arco, Holbrook, Albion, and Bellevue 925 PM MDT Mon Apr 29 2024 ...WIND ADVISORY IS CANCELLED... Winds will continue to weaken through the night. The wind advisory is cancelled $$ Visit weather.gov/pocatello for more information. 13
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 27, 1:21 PM MDT, 13 hours 15 minutes earlier.
Area forecast discussion, Apr 27, 1:21 PM MDT, 13 hours 15 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 121 PM MDT Sat Apr 27 2024 .SHORT TERM...Tonight and Sunday As expected, it's been a rather dreary late April day across eastern Idaho. Afternoon satellite imagery shows continued widespread cloud cover across the area associated with an upper low to our south. Still seeing lots of widespread light to moderate rain showers (snow above 7500 ft or so) this afternoon and these will gradually begin to taper off throughout the rest of the day. Before it's over however, could see just enough instability to support some isolated thunderstorms across the eastern highlands later today. Temps are definitely on the cool side of normal with all the clouds and rain around. 40s and lower 50s are the norm for most of us but the Magic Valley has been a touch warmer with less cloud cover and rain. This is where the winds have been a bit breezy. For Sunday, the low across the Four Corners continues to move away from our region and into the Central Plains. This will allow our upper flow to become more zonal clearing things out a bit. Models do show some lingering moisture mainly across the eastern highlands tomorrow setting up what appears to be a high PoP/low QPF kinda day from them with lingering clouds and rain showers. Elsewhere we should see a bit more clearing and warmer temps with some low 60s potentially into the lower valleys. Higher terrain will remain in 40s and 50s. McKaughan .LONG TERM...Monday through Saturday The weather looks really now unsettled throughout the week. Multiple areas of low pressure will impact central and eastern Idaho, especially through midweek. Highs look to stay in the 50s in the valleys midweek, with 30s and 40s in the mountains daily. Each storm doesn't necessarily to bring a ton of rain and mountain snow our way, but each little push adds to our snowpack and also to our rivers and creeks. One of the bigger impacts looks to be Monday, but not in terms of precipitation. Trends continue to show a solid WIND ADVISORY event across portions of the Snake Plain and Magic Valley, potentially extending south into the South Hills and Albion Mountains. Probability forecasts show winds solidly above 45 mph, especially across the Snake Plain and Magic Valley. There is a 60+% chance of exceeding 55mph in a narrow corridor across the Lava Beds and INL, as well as around Yale. Elsewhere across the Plain, those percentages rapidly drop to under 35% in isolated spots. It will still be breezy on Tuesday, but quite a bit less vs Monday. There is only a 40-70% chance of gusts over 45 mph across portions of the Upper Snake Plain and the Lava Beds. Keyes && .AVIATION... Showers with a few thunderstorms remain possible through this evening. Where rain has been more steady so far, we've see down to IFR conditions at times. With things becoming more showery, expect more breaks in the clouds and overall weather being VFR. IF we can get a shower or storm over one of the TAF sites, we do anticipate drops to IFR for brief periods of time. Winds will gust at time to 25kts at BYI, PIH and IDA today, and 20-30kts Sunday. At SUN, 10-20kt winds are expected until sunset. Of note, it does appear that we should see the switch to a northwest wind sooner than usual, today, between 22-00z (4-6pm MDT). Keyes && .HYDROLOGY... Water levels remain elevated on the Portneuf River from Pocatello to Chesterfield Reservoir where River Flood Warnings remain in effect until further notice. Minor to moderate flooding is ongoing in this area with both the Pocatello and Topaz river gauges forecast to crest this weekend before dropping slightly heading into early next week. Further north and west along the Snake River, water managers have increased releases from upstream reservoirs leading to high flows in excess of 10,000 cfs downstream from Palisades to Milner. The Snake River near Heise and Snake River at Lorenzo gauges have reached action stage as a result and are expected to be at that stage until further notice. Willow Creek below Tex Creek above Ririe Reservoir and the Blackfoot River above Blackfoot Reservoir both also continue to be in action stage since Monday with no major impacts seen elsewhere in our CWA as of Saturday afternoon. MacKay && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.